When you take the magnitude of medications that go along with invisible illnesses, you are going to have side effects. My number one complaint is dry mouth. It gets hard to swallow at times, if I don’t constantly take sips of water. So you seldom see me without a bottle of water with me. It may be any sort of bottle, but the contents are pure, reverse osmosis water. This water does not give me a flare with my bladder. (Interstitial cystitis) The waters you can purchase in bottles are usually mineral waters, or spring water from a different location in the world. These cause me to flare-up.
If you have ever had a bladder infection, recall the pain it caused you and how dreadful it made you feel all over, now multiply that by about 6 and you have a bladder flare for an IC patient.
Then there are the mental health issues. Every pill I take for PTSD, depression, and anxiety cause dry mouth, but seem to keep me at a manageable state of mind. So I will take the pills and drink my water.
The pain pills and muscle relaxers also cause dry mouth. But without them, I might not get anything done, due to the pain of fibro and arthritis.
I also take medication for hypertension, high cholesterol, and diabetes. I have an issue with diabetes, I can’t seem to get it or my cholesterol under control. This has led me to do extensive research on Cushing’s Syndrome. From everything I’ve read, I have it, but proving it is the hard part. It seems to be a rare occurrence when someone has it, so I just have to keep taking tests and hope for the right result eventually.
Other side effects of my medications, 19 to be exact, are sleepiness, which doesn’t seem to bother me at all because I can’t sleep for any length of time. And the inability to concentrate. I aspire to be a writer, but the larger words will not come to me any longer. I also lose interest in things I start within a few months. I have hobbies that I have spent a lot of money on, that are just stored away because I lost interest. I need to put them on ebay, especially the beads. I always return to my crochet, but seldom do I return to my beads.
I go through phases of interest. I’ve lost interest in playing games online, but that comes and goes as well. I’ve wondered if this is a side effect of the medications or a symptom of Cushing’s syndrome…my interests peeking then falling to the wayside.
I stay faithful to my medications though, they are a necessary part of my sanity. I hope you are not having to take as many as I am taking, but remember to take what you do have so you can live a little better life.